Alert archive / Tennessee / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 69, NWS Nashville, TN

June 21, 20195 counties in Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Jun 21, 2019, 9:06 PM CDT for 5 counties in Tennessee. It was in force for 39 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 21, 2019, 9:06 PM CDT (02:06 UTC)
Expired
Jun 21, 2019, 9:45 PM CDT
In force
39 min
Issued by
NWS Nashville, TN
Area
Storm-based polygon
Hail
0.88 in
Wind
60.0 mph

Counties Cumberland County, TN, Fentress County, TN, Overton County, TN, Pickett County, TN, Putnam County, TN

The radar

The Knoxville radar (KMRX), 140 km from the middle of the area, began a volume at 02:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 21, 9:20 PM CDTTSTM WND DMG13 Ene Monterey, TNA MICROBURST CAUSED SUBSTANTIAL WIND DAMAGE IN AND AROUND CLARKRANGE. THE FRONT PORCH OF A FUNERAL HOME WAS BLOWN DOWN...ANOTHER FUNERAL HOME SUFFERED ROOF DAMAGE...SHEET METAL ROOFING WAS BLOWN OFF A CAR WASH AND A STORAGE BUILDING...AND SEVERAL SCATTERED TRE
Jun 21, 9:20 PM CDTTSTM WND DMGJamestown, TNCOUNTY WIDE TREE DAMAGE AND POWER OUTAGES.
Jun 21, 9:24 PM CDTTORNADO8 Ese Jamestown, TNAN EF1 TORNADO TOUCHED DOWN IN THE ARMATHWAITE COMMUNITY WEST OF BRANNON LANE AND MOVED EAST ACROSS STOCKTON ROAD...MT HELEN ROAD...HM BROOKS ROAD...CHESTNUT RIDGE ROAD...AND SAM SMITH ROAD BEFORE LIFTING. HUNDREDS OF TREES WERE SNAPPED AND UPROOTED AND A FEW

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 14 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 21, 5:47 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 2.1 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2019-06-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2148 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2019-06-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 174 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2148 J/kg
Mixed-layer CIN
-52 J/kg
Mixed-layer LCL
1370 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
174 m²/s²
0-3 km storm-relative helicity
379 m²/s²
Significant tornado parameter
1.6
Supercell composite
21.0

Open this sounding in Storm Lab

The text

As transmitted.

882 
WUUS54 KOHX 220206
SVROHX
TNC035-049-133-137-141-220245-
/O.NEW.KOHX.SV.W.0069.190622T0206Z-190622T0245Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Nashville TN
906 PM CDT Fri Jun 21 2019

The National Weather Service in Nashville has issued a

* Severe Thunderstorm Warning for...
  Eastern Overton County in Middle Tennessee...
  Pickett County in Middle Tennessee...
  Northern Cumberland County in Middle Tennessee...
  Southeastern Putnam County in Middle Tennessee...
  Fentress County in Middle Tennessee...

* Until 945 PM CDT.

* At 906 PM CDT, severe thunderstorms were located along a line
  extending from near Byrdstown to 10 miles southeast of Livingston
  to 8 miles southeast of Cookeville, moving east at 55 mph.

  HAZARD...60 mph wind gusts and nickel size hail.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Crossville, Jamestown, Byrdstown, Fairfield Glade, Monterey,
  Allardt, Pleasant Hill, Grimsley, Slate Springs, Pall Mall,
  Clarkrange, Crawford and Pickett State Park.

This includes Interstate 40 between mile markers 294 and 321.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3637 8470 3638 8472 3634 8474 3630 8480
      3628 8488 3621 8491 3615 8491 3608 8483
      3610 8482 3609 8480 3595 8470 3598 8527
      3599 8531 3603 8531 3607 8545 3607 8546
      3633 8525 3662 8511 3660 8478 3640 8466
TIME...MOT...LOC 0206Z 275DEG 46KT 3659 8503 3632 8516 3607 8540 

HAIL...0.88IN
WIND...60MPH
 
$$

27
1 follow-up statement
884 
WWUS54 KOHX 220234
SVSOHX

Severe Weather Statement
National Weather Service Nashville TN
934 PM CDT Fri Jun 21 2019

TNC133-137-141-220244-
/O.CAN.KOHX.SV.W.0069.000000T0000Z-190622T0245Z/
Overton TN-Pickett TN-Putnam TN-
934 PM CDT Fri Jun 21 2019

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN OVERTON...PICKETT AND
SOUTHEASTERN PUTNAM COUNTIES IS CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until 100 AM CDT for
Middle Tennessee.

LAT...LON 3637 8470 3638 8472 3634 8474 3630 8480
      3629 8487 3621 8491 3615 8491 3608 8483
      3609 8480 3595 8470 3598 8526 3610 8518
      3610 8515 3614 8510 3614 8512 3627 8505
      3654 8502 3651 8473 3640 8466
TIME...MOT...LOC 0234Z 275DEG 46KT 3656 8461 3629 8474 3604 8498 

$$

TNC035-049-220245-
/O.CON.KOHX.SV.W.0069.000000T0000Z-190622T0245Z/
Cumberland TN-Fentress TN-
934 PM CDT Fri Jun 21 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM CDT
FOR NORTHERN CUMBERLAND AND FENTRESS COUNTIES...

At 934 PM CDT, severe thunderstorms were located along a line
extending from 6 miles northwest of Oneida to 13 miles southwest of
Helenwood to near Fairfield Glade, moving east at 55 mph.

HAZARD...60 mph wind gusts and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Crossville, Jamestown, Fairfield Glade, Allardt, Pleasant Hill,
Grimsley, Slate Springs and Clarkrange.

This includes Interstate 40 between mile markers 308 and 321.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3637 8470 3638 8472 3634 8474 3630 8480
      3629 8487 3621 8491 3615 8491 3608 8483
      3609 8480 3595 8470 3598 8526 3610 8518
      3610 8515 3614 8510 3614 8512 3627 8505
      3654 8502 3651 8473 3640 8466
TIME...MOT...LOC 0234Z 275DEG 46KT 3656 8461 3629 8474 3604 8498 

HAIL...0.88IN
WIND...60MPH
 
$$

27

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 6:46 PM CDT, 2 hours 20 minutes earlier.

Area forecast discussion, Jun 21, 6:46 PM CDT, 2 hours 20 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
646 PM CDT Fri Jun 21 2019

.UPDATE...
FOR MESOSCALE DISCUSSION...

&&

.MESOSCALE DISCUSSION...

The linear complex of storms now approaching the northwest corner
of the mid state. Southern half, from Stewart county
southwestward, has shown some weakening. However, capes and low
level forcing will still remain elevated so strengthening is still
possible. The north half of the line is looking much stronger and
has a history wind damage with downed trees and power lines across
western KY. Isolated large hail reports have also been received.

A severe tstm watch remains in effect until 1 am for the entire
mid state area.

&&

.PREV DISCUSSION.../ISSUED /

Two large storm complexes over IL and MO continue to track this
way and are still expected to reach the area later this afternoon
and this evening. Both systems have temporarily weakened as they
leave an area of strong deep-layer shear, but at the same time
instability is quickly increasing upstream of these systems
especially over western parts of Kentucky and Tennessee where CAPE
values exceed 4000 J/kg. Therefore expect an uptick in the
intensity of these storms as they eventually congeal into one
system, with a propagation turning them slightly more southerly
toward West and Middle Tennessee later this evening along the
instability gradient in place across the area.

The moderate to strong instability in place along with steep
midlevel lapse rates will support a very favorable environment for
damaging winds, evidenced by downdraft CAPE at a very high 1500
J/kg across the area. However, these storms will encounter much
weaker deep-layer shear over Tennessee which will act against the
severity of these storms and will make it increasingly likely
that a gust front will surge out ahead of the line and lead to a
steady weakening trend by the time they reach here. Will need to
keep a close eye on how quickly this cold pool dominance can
occur, because otherwise conditions are favorable for numerous
gusts to 50 mph and locally as high as 70-75 mph as long as this
line of storms remains healthy. Very frequent lightning will be
another concern with these storms particularly given the amount of
instability that exists above the freezing level. Could see some
pockets of heavy rain, although precipitable water values only
around 1.5" and the progressive nature of this system should keep
the flood threat limited.

Will then need to watch the potential for yet another storm
complex developing on the heels of this one later tonight, as a
strong low level jet interacts with a stalled boundary over MO/IL
and likely sparks off another area of storms over that area after
midnight. Should such a complex develop it would likely take a
similar track to today's system, eventually ending up in Kentucky
and Tennessee near or shortly after sunrise. The threat for severe
storms will be lower with this system unless it slows down enough
to arrive after 10 AM or so, in which case a destabilizing airmass
will make damaging winds a threat once again.

Pattern remains unsettled into Saturday night and Sunday, during
which time any subtle wave in the flow could cause storms to
develop, although a ridge building into the Mississippi Valley
should shunt the highest chances into the Cumberland Plateau and
points east from there. Then on Monday a trough to the west will
swing through the Ohio and Tennessee Valleys and bring another
chance for organized storms, some of which could be strong. Behind
this system the upper flow will flatten out, resulting in low
chances for mostly diurnal storms for much of next week.

&&

.AVIATION...
00Z TAF DISCUSSION.

MCS on its way to the mid state at this hour. Should begin to feel
the impact near CKV within the next 2-3 hours. Most areas will get
20-30 kt winds with gusts between 30 and 40kts. Isolated to
scattered area will reach and perhaps surpass severe limits. The
showers and tstms will traverse the entire mid state with the
activity reaching the BNA area between 1z and 3z and then CSV
between 3z and 6z. Some decrease in low level forcing will occur
by the time the complex reaches the CSV area. However, Momentum,
couple with available convective fuel will allow the severe
potential and high winds to continue.

Another system could potentially roll through around sunrise. This
second system looks a bit iffy at this time however. Otherwise,
should be relatively quiet aft 15z.

&&

.PRELIMINARY POINT TEMPS/POPS...
Nashville      70  91  74  92  73 /  70  50  30  30  40
Clarksville    71  90  73  90  71 /  70  50  30  30  50
Crossville     65  83  67  84  68 /  50  50  50  40  30
Columbia       72  91  71  91  72 /  60  40  30  30  30
Lawrenceburg   73  90  72  90  72 /  50  40  20  30  30
Waverly        73  91  72  91  71 /  70  40  30  30  40

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

DISCUSSION......21
AVIATION........21
Hazardous weather outlook, Jun 21, 6:42 AM CDT, 14 hours 24 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
642 AM CDT Fri Jun 21 2019

TNZ005>011-023>034-056>066-075-077>080-093>095-221145-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-
Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-
Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-
Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
642 AM CDT Fri Jun 21 2019

This Hazardous Weather Outlook is for portions of Middle
Tennessee.

.DAY ONE...Today and Tonight

Rain and thunderstorms, some strong to severe, are possible this
afternoon through Saturday morning. Damaging winds will be the
primary concern, along with hail and heavy rainfall.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Strong to severe thunderstorms will again be possible Saturday
morning and into the afternoon hours. Damaging winds will remain
the primary concern, with hail and heavy rainfall possible.

Heat index values will approach 100 degrees on both Saturday and
Sunday afternoon.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed this afternoon through the
overnight hours.

In the hours before

Local storm report, Jun 21, 8:17 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
817 PM CDT FRI JUN 21 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0814 PM     TSTM WND DMG     NASHVILLE               36.17N  86.78W
06/21/2019                   DAVIDSON           TN   TRAINED SPOTTER

            TREES DOWN ACROSS EASTERN PORTIONS OF THE COUNTY

&&

EVENT NUMBER OHX1900343

21
Local storm report, Jun 21, 8:30 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
830 PM CDT FRI JUN 21 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0829 PM     TSTM WND DMG     2 E INGLEWOOD           36.21N  86.69W
06/21/2019                   DAVIDSON           TN   PUBLIC

            TREES DOWN AT OPRY MILLS

&&

EVENT NUMBER OHX1900344

21
Local storm report, Jun 21, 8:36 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
836 PM CDT FRI JUN 21 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0744 PM     TSTM WND DMG     CENTERVILLE             35.79N  87.45W
06/21/2019                   HICKMAN            TN   LAW ENFORCEMENT

            TREES DOWN COUNTY WIDE.

&&

EVENT NUMBER OHX1900345

21
Local storm report, Jun 21, 8:42 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
842 PM CDT FRI JUN 21 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0708 PM     TSTM WND DMG     LAWRENCEBURG            35.25N  87.34W
06/21/2019                   LAWRENCE           TN   LAW ENFORCEMENT

            TREES DOWN ACROSS LAWRENCEBURG

&&

EVENT NUMBER OHX1900346

21
Local storm report, Jun 21, 8:42 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTION
NATIONAL WEATHER SERVICE NASHVILLE TN
842 PM CDT FRI JUN 21 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0841 PM     TSTM WND DMG     LAWRENCEBURG            35.25N  87.34W
06/21/2019                   LAWRENCE           TN   LAW ENFORCEMENT

            TREES DOWN ACROSS LAWRENCEBURG

&&

EVENT NUMBER OHX1900346

21
Local storm report, Jun 21, 8:48 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
848 PM CDT FRI JUN 21 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0708 PM     TSTM WND DMG     FRANKLIN                35.93N  86.84W
06/21/2019                   WILLIAMSON         TN   LAW ENFORCEMENT

            TREES DOWN ACROSS THE COUNTY. CITIES OF FRANKLIN AND
            FAIRVIEW WERE THE HARDEST HIT AREAS.

&&

EVENT NUMBER OHX1900347

21

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 21, 7:16 PM CDTTornado WarningOHXRobertson31 min
Jun 21, 7:26 PM CDTSevere Thunderstorm WarningOHXDickson, Hickman, Humphreys, Lewis, Maury, Perry and 1 more49 min
Jun 21, 7:29 PM CDTSevere Thunderstorm WarningOHXCheatham, Davidson, Dickson, Hickman, Maury, Rutherford and 2 more46 min
Jun 21, 7:29 PM CDTSevere Thunderstorm WarningOHXCheatham, Davidson, Macon, Robertson, Rutherford, Sumner and 2 more46 min
Jun 21, 8:01 PM CDTSevere Thunderstorm WarningOHXClay, DeKalb, Jackson, Macon, Smith, Sumner and 2 more44 min
Jun 21, 8:05 PM CDTSevere Thunderstorm WarningOHXBedford, Cannon, Davidson, Giles, Marshall, Maury and 3 more40 min
Jun 21, 8:07 PM CDTSevere Thunderstorm WarningOHXGiles, Lawrence, Lewis, Marshall, Maury, Wayne38 min
Jun 21, 8:07 PM CDTTornado WarningOHXDavidson, Rutherford, Wilson38 min
Jun 21, 8:09 PM CDTTornado WarningOHXClay, Jackson, Macon14 min
Jun 21, 8:33 PM CDTSevere Thunderstorm WarningOHXClay, Fentress, Jackson, Overton, Pickett, Putnam and 1 more42 min
Jun 21, 8:38 PM CDTSevere Thunderstorm WarningOHXCannon, DeKalb, Putnam, Rutherford, Smith, Warren and 2 more52 min
Jun 21, 8:39 PM CDTSevere Thunderstorm WarningOHXGiles, Lawrence, Marshall, Wayne51 min
Jun 21, 8:41 PM CDTSevere Thunderstorm WarningOHXBedford, Cannon, Coffee, Rutherford, Warren49 min
Jun 21, 9:12 PM CDTSevere Thunderstorm WarningOHXCoffee, Grundy, Warren33 min
Jun 21, 9:15 PM CDTTornado WarningOHXWarren17 min
Jun 21, 9:20 PM CDTSevere Thunderstorm WarningOHXCumberland, Van Buren, Warren, White38 min
Jun 22, 7:57 AM CDTSpecial Weather StatementOHXHouston, Montgomery, Stewart48 min
Jun 22, 8:27 AM CDTSpecial Weather StatementOHXRobertson, Sumner33 min
Jun 22, 8:44 AM CDTSpecial Weather StatementOHXCheatham, Davidson, Dickson, Hickman, Houston, Humphreys and 1 more46 min
Jun 22, 9:01 AM CDTSpecial Weather StatementOHXJackson, Macon, Smith, Sumner, Trousdale, Wilson29 min
Jun 22, 3:22 PM CDTSpecial Weather StatementOHXMontgomery, Robertson38 min
Jun 22, 3:41 PM CDTSevere Thunderstorm WarningOHXCheatham, Montgomery, Robertson34 min
Jun 22, 3:55 PM CDTSpecial Weather StatementOHXWayne35 min
Jun 22, 4:07 PM CDTSevere Thunderstorm WarningOHXCheatham, Davidson, Robertson, Sumner, Wilson53 min
Jun 22, 4:09 PM CDTSevere Thunderstorm WarningOHXLawrence, Perry, Wayne36 min
Jun 22, 4:17 PM CDTSevere Thunderstorm WarningOHXRobertson, Sumner, Wilson43 min
Jun 22, 4:52 PM CDTSevere Thunderstorm WarningOHXDavidson, Rutherford, Sumner, Williamson, Wilson38 min
Jun 22, 5:19 PM CDTFlash Flood WarningOHXGiles, Lawrence, Lewis, Perry, Wayne3 hr
Jun 22, 5:24 PM CDTSpecial Weather StatementOHXCannon, DeKalb51 min
Jun 22, 5:49 PM CDTSpecial Weather StatementOHXWayne41 min
Jun 22, 5:58 PM CDTSpecial Weather StatementOHXDeKalb, Putnam, Van Buren, White47 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.